I have depression, anxiety, EDNOS (exercise bulimia) and mild OCD. I just recently went back to my psychiatrist last October, after trying life without meds for two years (HELL), due to lack of insurance, which needless to say didn't work out. I was on Effexor 150 mg about 5 years ago. When I went back to my psychiatrist, based on symptoms I was describing, decided to try Prozac 20 mg (which was started SLOWLY, due to my fear of side effects and weight gain), and Buspar, for anxiety and to counter the SSRI sexual side effects. Now when I first started taking the Prozac I almost immediately felt better, then leveled off and my depression & suicidal thoughts slowly went away. The Buspar took about a week to start working but did help my anxiety. I was actually feeling great throughout January but for the past two weeks I have been started to feel crappy again. It's not so much the depression but a return in anxiety. It could be becuase I have started classes again which are making me anxious. Before class yesterday, I was dreading going and my hands were shaking. Once I got through it I was fine, but still it sucks to dread doing something so much.
I think the Buspar works for about 2 weeks and then quits. My pysch started me off at 5mg twice a day, then upping to 10mg twice a day. On the last appt., she upped the Buspar to 15mg twice a day to put it at 30 mg. I am only still on 20mg of Prozac, which I know is a very low dose and will probably have to up. The Buspar does something but seems to crap put after a few weeks My therapist thinks I might want to try Klonopin. She had never even heard of Buspar when I told her my pyschiatrist prescribed it. I have no previous experience with Benzos at all. I have never even taken Xanax. I have always been scared I would get addicted.
I have an appointment with my psychiatrist next week, and I just wanted to know if I should try upping the Buspar or doing away with it all together and trying something else? Anyone else have a similar experience with Buspar?
Edited by NewRose, 18 February 2010 - 03:12 PM.